Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Child having sudden loss of weight. Feeling thirsty, excessive fluid intake. Due to the overdose of ADHD medication?

my son is 11 years old. In the last month he has lost 10 lbs. He is constantly thirsty and he has been having accidents at night because of his excessive intake of fluids. His doctor was concerned that his adhd med (focalin) was causing the problem and decreased his dose, however; he had been on that dose since august with no weight lose or excessive thirst. concerned Mom
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response
Focalin are known to cause the side effects of blurred vision (which explains the accidents) nervouseness and weight loss.But as you say if he was on these medication since long then propably mention this to his docter in the next visit and maybe at this moment one should rule of jevunile Diabetes mellitus as such symptoms of excessive thirst and weight loss might be seen in DM too.
Take Care
Answered: Wed, 6 Mar 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
My first concern for his weight loss, excessive thirsty, excessive intake of oral fluids, and bed wetting is first to rule out is Diabetes Mellitus.
As these are the classical symptoms of presentation of Diabetes in this age group children.
His urine to be examined for glucose and ketone bodies.
Blood to be checked for glucose levels.
Consult immediately your Pediatrician and go for evaluation as early as possible.
Hope I have answered your query.
Answered: Wed, 6 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor